Alert archive / Oklahoma / Wind Advisories in 2007
Wind Advisory 4, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Feb 19, 2007, 9:56 AM CST for 33 counties in Oklahoma. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2007, 9:56 AM CST (15:56 UTC)
- Expired
- Feb 19, 2007, 2:51 PM CST
- In force
- 5 hr
- Issued by
- NWS Norman, OK
All 33 counties
Alfalfa County, OK, Atoka County, OK, Blaine County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Custer County, OK, Dewey County, OK, Garfield County, OK, Garvin County, OK, Grady County, OK, Grant County, OK, Hughes County, OK, Johnston County, OK, Kay County, OK, Kingfisher County, OK, Lincoln County, OK, Logan County, OK, Love County, OK, Major County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pontotoc County, OK, Pottawatomie County, OK, Seminole County, OK, Washita County, OK
The radar
The Norman radar (KTLX), 14 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 3.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2298 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 410 m²/s²
- 0-3 km storm-relative helicity
- 445 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 191556 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 956 AM CST MON FEB 19 2007 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... OKZ006>008-011>013-015>020-022>032-040>043-046>048-050>052-192300- /O.NEW.KOUN.WI.Y.0004.070219T1556Z-070219T2300Z/ ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-DEWEY-CUSTER-BLAINE- KINGFISHER-LOGAN-PAYNE-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN- GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-GARVIN- MURRAY-PONTOTOC-COAL-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN- INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...PONCA CITY... FAIRVIEW...ENID...PERRY...TALOGA...WEATHERFORD...CLINTON... WATONGA...KINGFISHER...GUTHRIE...STILLWATER...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER... CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE... HOLDENVILLE...PAULS VALLEY...SULPHUR...ADA...COALGATE...ARDMORE... TISHOMINGO...ATOKA...MARIETTA...MADILL...DURANT 956 AM CST MON FEB 19 2007 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. STRONG SOUTH TO SOUTHWEST WINDS WITH SUSTAINED SPEEDS OF 30 TO 35 MPH... AND HIGHER GUSTS TO NEAR 45 MPH... WILL CONTINUE TO DEVELOP TODAY ACROSS PORTIONS OF CENTRAL AND NORTHERN OKLAHOMA. THE HIGH WINDS WILL OCCUR AHEAD OF A SURFACE TROUGH OVER WESTERN KANSAS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH WILL OCCUR. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. AREA LAKES WILL ALSO BE HAZARDOUS FOR BOATERS. LIGHT-WEIGHT OBJECTS SHOULD BE SECURED. USE EXTRA CAUTION TODAY. THE WINDS WILL BEGIN TO DECREASE LATE THIS AFTERNOON AND EVENING AS A LOW PRESSURE TROUGH MOVES INTO NORTHERN OKLAHOMA. $$ CJS
1 follow-up statement
000 WWUS74 KOUN 192051 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 251 PM CST MON FEB 19 2007 OKZ006>008-011>013-015>020-022>032-040>043-046>048-050>052-192200- /O.CAN.KOUN.WI.Y.0004.000000T0000Z-070219T2300Z/ ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-DEWEY-CUSTER-BLAINE- KINGFISHER-LOGAN-PAYNE-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN- GRADY-MCCLAIN-CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-GARVIN- MURRAY-PONTOTOC-COAL-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN- INCLUDING THE CITIES OF...CHEROKEE...MEDFORD...PONCA CITY... FAIRVIEW...ENID...PERRY...TALOGA...WEATHERFORD...CLINTON... WATONGA...KINGFISHER...GUTHRIE...STILLWATER...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...CHANDLER... CHICKASHA...PURCELL...NORMAN...MOORE...SHAWNEE...SEMINOLE... HOLDENVILLE...PAULS VALLEY...SULPHUR...ADA...COALGATE...ARDMORE... TISHOMINGO...ATOKA...MARIETTA...MADILL...DURANT 251 PM CST MON FEB 19 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND ADVISORY. THE STRONG WINDS... WITH GUSTS IN EXCESS OF 40 MPH OBSERVED EARLIER TODAY... HAVE GRADUALLY DIMINISHED. SUSTAINED SPEEDS THROUGH THE REMAINDER OF THE AFTERNOON ARE EXPECTED TO BE BETWEEN 15 AND 25 MPH WITH OCCASIONAL GUSTS OF 30 TO 35 MPH. ALTHOUGH THE EXCESSIVE SPEEDS HAVE ENDED... THE WINDS WILL REMAIN STRONG ENOUGH TO KEEP THE FIRE DANGER ELEVATED THROUGH THE REST OF THE AFTERNOON. THE WIND SPEEDS WILL CONTINUE TO DROP OFF DURING THE EVENING HOURS. $$ CJS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 19, 4:03 AM CST, 5 hours 53 minutes earlier.
Area forecast discussion, Feb 19, 4:03 AM CST, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 403 AM CST MON FEB 19 2007 .DISCUSSION... MAIN CONCERNS IN THE SHORT TERM WILL BE TODAYS WINDS AND RELATED WILDFIRE CONDITIONS. WINDS QUITE STRONG OFF OF THE DECK THIS MORNING...BUT WILL WEAKEN MAINLY OVER THE NORTHWEST HALF OF THE FORECAST AREA BY LATE MORNING AS LOWER-LEVEL TROUGH WORKS ITS WAY CLOSER TO NORTHERN OKLAHOMA. HIGHEST WINDS TODAY WILL LIKELY BE NEAR AND SOUTHEAST OF THE INTERSTATE-44 CORRIDOR. THE NORMALLY WINDIER /TERRAIN INDUCED/ LOCATIONS WILL LIKELY SEE AN HOUR OR TWO OF 40+MPH GUSTS LATE THIS MORNING AND EARLY AFTERNOON. WINDIER LOCATIONS TODAY WILL LIKELY SEE 20 TO 30 MPH SUSTAINED WINDS WITH FREQUENT GUSTS NEAR OR JUST BELOW 40 MPH...BELOW THRESHOLDS WE WOULD CONSIDER FOR ADVISORIES. IF WINDS ARE STRONGER...NEXT SHIFT WILL ISSUE A WIND ADVISORY AS NEEDED. AS FAR AS THE WILDFIRE CONCERNS. CURRENT FORECAST RESULTS IN MARGINAL OR JUST BELOW RED FLAG CRITERIA ACROSS WESTERN NORTH TEXAS AND SOUTHWEST OKLAHOMA. WE WILL HANDLE SITUATION WITH MY MENTION OF IT HERE...ALONG WITH HAZARDOUS WEATHER OUTLOOK AND OUR WEB PAGE GRAPHICS. AGAIN...A SHORT-TERM MONITORING TASK TODAY. WAS A LITTLE PERPLEXED BY DIFFERENCES BETWEEN NAM AND GFS WITH RESPECT TO TUESDAY/WEDNESDAY UPPER SYSTEM. NAM WAS KEEPING MORE ENERGY FARTHER WEST AND CONSOLIDATED...RESULTING IN BACKED FLOW AND POTENTIAL FOR CLOUDS/SHOWERS ACROSS SOUTHERN ZONES LATE TUESDAY AND WEDNESDAY. KEPT FORECAST TRENDED TOWARD A MORE PROGRESSIVE AND DRY GFS SOLUTION...AND GIVEN 06Z NAM OUTPUT...EVEN MORE CONFIDENT IN GFS SOLUTION. LATEST RUN OF NAM TRENDED VERY CLOSE TO GFS THROUGH WEDNESDAY BY SHEARING OUT UPPER SYSTEM WITH VEERED/DRYING FLOW AND WEAKER FORCING. LATEST GFS AND ECMWF A BIT FASTER WITH SYSTEM SCHEDULED FOR LATE WEEK...A RESULT OF A PROGD STRONGER AND MORE PROGRESSIVE TROUGH ACROSS GULF OF ALASKA. ALTHOUGH WE WILL LIKELY SEE CONTINUED TIMING DIFFERENCES IN EACH MODEL RUN THE NEXT FEW DAYS...WILL GO AHEAD AND TWEAK FORECAST TOWARD A SLIGHTLY MORE PROGRESSIVE NATURE WHICH APPEARS TO MATCH UP WELL WITH SURROUNDING GRIDDED FORECASTS. MUCH LESS CONFIDENCE IN EVOLUTION OF KICKER SYSTEM WHICH GFS INTENSIFIES AND BRINGS THROUGH THE REGION EARLY NEXT WEEK. IN ADDITION TO THE SEVERE THREAT FRIDAY AND SATURDAY ACROSS AT LEAST THE EASTERN HALF OF OUR FORECAST AREA...WE WILL NEED TO MONITOR SITUATION SATURDAY FARTHER NORTH AND WEST. FROM A HISTORICAL PERSPECTIVE...PROGD 500MB TEMPS NEAR -30C TRAVERSING AREA WITH LOWER LEVEL MOISTURE STILL ESTABLISHED COULD PROVIDE FOR AN INTERESTING SATURDAY AFTERNOON ACROSS NORTHERN AND CENTRAL OKLAHOMA WRT COLD- CORE CONVECTION AND EVEN SNOW. WILL LEAVE SNOW MENTIONED CONFINED TO SATURDAY NIGHT...BUT IF MODEL TRENDS CONTINUE...WE MAY NEED TO MENTION CHANGE OVER EARLIER. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 68 43 62 37 / 0 0 0 0 HOBART OK 71 40 64 36 / 0 0 0 0 WICHITA FALLS TX 75 48 71 41 / 0 0 0 0 GAGE OK 72 33 59 31 / 0 10 0 0 PONCA CITY OK 66 37 57 32 / 0 10 0 0 DURANT OK 67 50 72 45 / 0 10 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 30/11
Hazardous weather outlook, Feb 19, 6:45 AM CST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
645 AM CST MON FEB 19 2007
OKZ004>048-050>052-TXZ083>090-191800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
645 AM CST MON FEB 19 2007
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
DISCUSSION...
A COOL... DRY AND STABLE AIRMASS WILL PERSIST ACROSS THE SOUTHERN
PLAINS THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY FEB 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS
WILL MAKE FOR DIFFICULT DRIVING CONDITIONS... ESPECIALLY ON EAST
WEST ORIENTED ROADWAYS. THE COMBINATION OF STRONG WINDS... LOW
AFTERNOON HUMIDITIES AND WARM TEMPERATURES WILL RESULT IN AN
INCREASED POTENTIAL OF WILDFIRES... ESPECIALLY ACROSS SOUTHWEST
OKLAHOMA AND WESTERN NORTH TEXAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES RETURN ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS
FRIDAY INTO SATURDAY AS A STRONG STORM SYSTEM MOVES THROUGH THE
SOUTHERN PLAINS. SEVERE THUNDERSTORMS WILL BE POSSIBLE.
OTHER HAZARDOUS WEATHER...
SEVERAL PERIODS OF STRONG WINDS TOWARD THE END OF THE WEEK INTO THE
WEEKEND WILL MAKE FOR DIFFICULT DRIVING CONDITIONS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 10:57 AM CST | Red Flag Warning | OUN | Beckham, Blaine, Caddo, Canadian, Carter, Cleveland and 24 more | 7 hr |
Nearby
Wind Advisories in Oklahoma, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.